Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 13, 2021, 8:37 PM CDT for Coffee County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 8:37 PM CDT (01:37 UTC)
- Expired
- Jun 13, 2021, 9:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
County Coffee County, AL
The radar
The Ft Rucker radar (KEOX), 56 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
629
WWUS82 KTAE 140137
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
837 PM CDT Sun Jun 13 2021
ALZ065-140215-
Coffee AL-
837 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE COUNTY UNTIL 915 PM CDT...
At 837 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of New Brockton to 7 miles south
of Elba. Movement was southwest at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Elba, Fort Rucker, New Brockton, Lee, Kinston, Mixons Crossroads,
Perry Store, Curtis, Carl Folsom A/p, Ino, Turner Crossroads, Lowry
Mill, Camp Humming Hills, Clintonville, Wise Mill, Roeton, Goodman,
Camp Alaflo Bsa, Clowers Crossroads and Basin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3162 8605 3162 8579 3150 8579 3119 8601
3119 8611 3118 8612 3119 8613 3119 8619
3139 8620
TIME...MOT...LOC 0137Z 030DEG 7KT 3153 8589 3131 8606
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 13, 6:36 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 13, 6:36 PM CDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Tallahassee FL
736 PM EDT Sun Jun 13 2021
.AVIATION...
[Through 00Z Tuesday]
Scattered showers and thunderstorms continue across the region
this evening with activity expected to affect ECP in the next 15
to 30 minutes. Convection will decrease overnight with additional
activity expected again on Monday. While TSRA is possible at any
of the TAF sites tomorrow, the better chances will be at DHN and
ABY so only mentioned thunderstorms in there for now.
&&
.PREV DISCUSSION [312 PM EDT]...
.NEAR TERM [Through Monday]...
An upper level trough will slowly move through the region over the
next 24 to 36 hours as it drift southeast. Cooler upper level temps
in association with this feature and plenty of low-level moisture
will allow scattered showers and thunderstorms to develop through
the remainder of the afternoon. The greatest chances for showers and
storms remains across the FL Panhandle and Big Bend where the best
combination of instability, low-level moisture, and convergence
along the seabreeze overlaps today. Further north, slightly drier
mid-level air and less low-level convergence behind a weak frontal
boundary will mean more isolated coverage of storms across AL/GA
this afternoon. Coverage begins to lessen around/after sunset as
daytime heating diminishes and instability lessens.
A little more dry air wraps around the upper level low into the
forecast area for Monday afternoon with northerly flow expected to
prevail. This likely means a little bit less coverage of showers and
storms for the afternoon with the main area of focus again being the
FL Panhandle and Big Bend where low level convergence is maximized.
Expecting slightly warmer temperatures in the low to mid 90s for
Monday.
.SHORT TERM [Monday Night Through Wednesday]...
As an upper level trough that has been over the region for several
days finally pushes well south of the region into the Florida
Peninsula, an upper level trough is expected to eject equatorward
into the Mid-Atlantic on Tuesday. This could lead to a diffluent
pattern aloft across the Big Bend region of Florida on Tuesday and
Wednesday, which could lead to an enhancement of thunderstorm
activity across this region on both days. Generally Tuesday and
Wednesday will be warm, with highs surging into the low to mid 90s
across the region. Tuesday will fell the warmest with maximum
apparent temperatures reaching the highest levels of the summer
this far with values reaching the low 100s through the afternoon
hours. low temperatures overnight are expected to drop into the
low 70s both Monday and Tuesday night.
.LONG TERM [Thursday Through Sunday]...
As the aforementioned upper level trough swings through the Mid-
Atlantic, and off the east coast, surface high pressure, and upper
level ridging is expected to build over the region on on Thursday
and Friday. PW values may remain high enough along the immediate
coastline that a few isolated showers and thunderstorms could
develop along the seabreeze; however, widespread activity is not
expected for both Thursday and Friday. The introduction late week
and closer towards the weekend of an early season tropical
disturbance will play a major role in the overall weather expected
across the region starting Saturday. Most model ensemble guidance
has a tropical disturbance moving into the Texas/Louisiana region
by Friday/Saturday. As is normal with any tropical disturbance, PW
values will be extremely high, with early model output currently
forecasting values between 2-2.25 inches along the east side of
this system. At this time, it is too early to tell what impacts,
if any, we could see from this system; however, with deep tropical
moisture being advected northward into our region by the weekend,
a wet weekend and early work week next week could be on tap. At
this time, continue to monitor future forecast updates.
.MARINE...
Elevated winds and seas will be possible at times through the next
several days along with chances for showers and thunderstorms.
Storms will be especially elevated with thunderstorms over the
water, as localized increased winds and seas could lead to
dangerous boating conditions. Winds and seas could begin to pick
up late in the week and into the weekend, as a tropical disturbance
in the southwest Gulf of Mexico could lead to enhanced seas and
winds across the region later in the week.
.FIRE WEATHER...
There are no significant fire weather concerns the next few days,
but afternoon rain chances will become more isolated through the
week along with warming temperatures.
.HYDROLOGY...
Scattered showers and thunderstorms have already developed across
the region this afternoon, and are forecasted for the coming week
with Thursday and Friday remaining the driest of the days ahead.
while heavy downbursts could lead to localized flooding in poor
drainage areas, no impactful flooding is anticipated through the
end of the work week. The main focus will remain on the
possibility for rain chances to ramp up by the weekend and early
next work week as a tropical disturbance lists north into the Gulf
of Mexico by the end of the week. At this time, it is still too
soon to tell what, if any, impacts we could get from this system;
however, with elevated PW values expected, an expected wet pattern
could be in store for the region beyond the long term forecast.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 94 73 95 72 / 50 40 10 40 20
Panama City 75 90 77 89 75 / 40 30 20 40 20
Dothan 72 93 72 94 71 / 20 50 20 30 10
Albany 72 96 74 97 72 / 20 20 10 30 10
Valdosta 71 92 72 94 71 / 50 30 10 40 20
Cross City 72 90 72 91 73 / 60 50 30 40 40
Apalachicola 75 88 76 88 75 / 40 30 30 40 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Monday for
Coastal Bay-Coastal Gulf.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Dobbs
SHORT TERM...Bunker
LONG TERM...Bunker
AVIATION...Fieux
MARINE...Bunker
FIRE WEATHER...Dobbs
HYDROLOGY...BunkerIn the hours before
Local storm report, Jun 13, 5:40 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
640 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 1 ENE MERRITTS CROSSROA 31.09N 85.46W
06/13/2021 M40 MPH HOUSTON AL MESONET
MESONET STATION AV619 REHOBETH MEASURED A
GUST TO 40 MPH.
&&
JLFLocal storm report, Jun 13, 5:43 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
643 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND GST 1 NNE GRACEVILLE 30.97N 85.51W
06/13/2021 M41 MPH JACKSON FL PUBLIC
A MESONET AT GRACEVILLE HIGH SCHOOL MEASURED
A 41 MPH WIND GUST.
&&
LFSpecial weather statement, Jun 13, 5:49 PM CDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
549 PM CDT Sun Jun 13 2021
FLZ007>011-132330-
Central Walton FL-Holmes FL-Jackson FL-North Walton FL-Washington FL-
549 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL JACKSON...EAST
CENTRAL WALTON...HOLMES AND WASHINGTON COUNTIES UNTIL 630 PM CDT...
At 549 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bonifay, moving southwest at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Vernon, Chipley, Bonifay, De Funiak Springs, Bradford, Live Oak,
Ponce De Leon, Caryville, Wausau, Esto, Westville, Hinsons
Crossroads, Richter Crossroads, Whitehead Crossroads, Cerrogordo,
Gritney, Holmes Valley, Millers Ferry, Holland Crossroads and Smith
Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8581 3100 8571 3100 8569 3080 8540
3044 8572 3044 8577 3070 8614
TIME...MOT...LOC 2249Z 041DEG 25KT 3080 8563Special weather statement, Jun 13, 6:06 PM CDT, 2 hours 31 minutes before
Special Weather Statement National Weather Service Tallahassee FL 706 PM EDT Sun Jun 13 2021 FLZ010>013-112-132330- Coastal Bay FL-Inland Bay FL-Calhoun FL-Jackson FL-Washington FL- 706 PM EDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON... NORTHEASTERN BAY...NORTHWESTERN CALHOUN AND SOUTHEASTERN WASHINGTON COUNTIES IN THE PANHANDLE OF FLORIDA UNTIL 730 PM EDT/630 PM CDT/... At 706 PM EDT/606 PM CDT/, Doppler radar was tracking a strong thunderstorm 12 miles southeast of Chipley, moving southwest at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Alford, Betts, Orange Hill, Ridgetop, Fountain, Singer Road, Greenhead, Gainer Spring, Gilberts Mill, Center Lake, Bennett, Round Lake, Porter Lake, Compass Lake and Riverside. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3074 8546 3062 8525 3031 8558 3046 8574 TIME...MOT...LOC 2306Z 046DEG 17KT 3062 8544
Special weather statement, Jun 13, 7:26 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
826 PM EDT Sun Jun 13 2021
FLZ008-108-112-140100-
Coastal Bay FL-Central Walton FL-South Walton FL-
826 PM EDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BAY AND SOUTHWESTERN
WALTON COUNTIES UNTIL 900 PM EDT/800 PM CDT/...
At 825 PM EDT/725 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles south of Eglin Air
Force Base to 11 miles southeast of Santa Rosa Beach to near Panama
City Beach. Movement was southwest at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Panama City Beach, Santa Rosa Beach, Eglin Air Force Base, Freeport,
Inlet Beach, Portland, Villa Tasso, Port Washington, Gulf Resort
Beach, Blue Mountain Beach, Seaside, Miramar Beach, Sunnyside, Gulf
Pines, Bunker, Laird, Laguna Beach, Grayton Beach, Hollywood Beach
and Seagrove Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3038 8633 3042 8631 3039 8626 3038 8611
3039 8611 3044 8616 3047 8613 3046 8619
3050 8620 3046 8639 3051 8639 3059 8621
3045 8600 3040 8600 3026 8583 3015 8593
3022 8605 3031 8639 3040 8639
TIME...MOT...LOC 0025Z 053DEG 25KT 3049 8625 3029 8609 3021 8592Special weather statement, Jun 13, 8:37 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
837 PM CDT Sun Jun 13 2021
ALZ065-140215-
Coffee AL-
837 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE COUNTY UNTIL 915 PM CDT...
At 837 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of New Brockton to 7 miles south
of Elba. Movement was southwest at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Elba, Fort Rucker, New Brockton, Lee, Kinston, Mixons Crossroads,
Perry Store, Curtis, Carl Folsom A/p, Ino, Turner Crossroads, Lowry
Mill, Camp Humming Hills, Clintonville, Wise Mill, Roeton, Goodman,
Camp Alaflo Bsa, Clowers Crossroads and Basin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3162 8605 3162 8579 3150 8579 3119 8601
3119 8611 3118 8612 3119 8613 3119 8619
3139 8620
TIME...MOT...LOC 0137Z 030DEG 7KT 3153 8589 3131 8606The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:26 PM CDT | Special Weather Statement | TAE | Walton | 34 min |
| Jun 13, 7:44 PM CDT | Special Marine Warning | TAE | 61 min | |
| Jun 13, 8:12 PM CDT | Special Marine Warning | TAE | 93 min | |
| Jun 14, 10:38 AM CDT | Rip Current Statement | TAE | Gulf | 12 hr |
| Jun 14, 12:43 PM CDT | Special Weather Statement | TAE | Lafayette, Taylor | 32 min |
| Jun 14, 1:06 PM CDT | Special Weather Statement | TAE | Dixie | 24 min |
| Jun 14, 3:57 PM CDT | Special Weather Statement | TAE | Terrell | 48 min |
| Jun 14, 5:09 PM CDT | Special Weather Statement | TAE | Calhoun | 51 min |
| Jun 14, 5:59 PM CDT | Special Weather Statement | TAE | Early | 31 min |
| Jun 13, 9:11 PM CDT | Special Weather Statement | TAE | Coffee | 49 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.